Kentucky, 2005

Damaging Winds in Kentucky, June 10, 2005

June 10, 2005 · NWS LMK · 6 events in 5 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...

NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR.
THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA
OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND
AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE
WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT.

FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF
SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF
ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST
AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE.

DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON
SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA.
NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S,
WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER
80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER
WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS.

ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH
CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO
THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE
SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE
REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE
CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE
MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED.

WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD
COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH
BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID
80S.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)...

MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH
TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW
SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION
OF IMPORTANT FEATURES.

FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC
FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION
TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/
NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR
NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND
12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW
OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER.
MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW
FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD.
GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND
WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME.

WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT
BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD
WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN
AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS
FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED
AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM
HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES
COOLER FOR SECOND HALF OF NEXT WEEK.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&

SCHOLZ/FUNK
Hazardous weather outlook, Jun 10, 2:45 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT FRI JUN 10 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
345 PM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
EVENING OVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE
MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF VERY HEAVY RAINFALL...
WHICH COULD CAUSE PONDING OF WATER ON ROADS AND LOW SPOTS...AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL DISSIPATE LATE
THIS EVENING BY OR AFTER ABOUT 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH
TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE
FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS
OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF
THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY
RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA
DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FUNK

The radar

The Jackson,KY radar (KJKL), 118 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
June 10, 3:52 PM EST
Where
Fayette County, 2 mi N of Lexington
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.083, -84.500

Thunderstorm Wind, Fayette

When
June 10, 3:58 PM EST
Where
Fayette County, Lexington
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.050, -84.500

Trees and power lines were downed.

Thunderstorm Wind, Jessamine

When
June 10, 4:00 PM EST
Where
Jessamine County, 1 mi N of Nicholasville
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
37.883, -84.567

Numerous trees were blown down. One tree was blown on to a vehicle.

Thunderstorm Wind, Bourbon

When
June 10, 4:15 PM EST
Where
Bourbon County, Paris
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.217, -84.250

Trees and power lines were blown down along Georgetown Road.

Thunderstorm Wind, Harrison

When
June 10, 4:45 PM EST
Where
Harrison County, Cynthiana
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.383, -84.300

Trees were downed.

Thunderstorm Wind, Green

When
June 10, 6:25 PM EST
Where
Green County, Greensburg
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -85.500

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456836, 5456837, 5456838, 5456839, 5456840, 5456841.